Despite what you might hear or read, high testosterone levels can fuel anger and sometimes rage. Or perhaps, like everything else, it may be more appropriate to assume this is about testosterone that is out of balance with the other hormones. I don't think we can say for sure at the moment, because to my knowlege nobody's researching the effects of hormone imbalances on moods.
When I was younger (before menopause), I had a terrible temper and I hated it. When my hormones went south during perimenopause, all my passions went away...including my anger. What's most important here is that when I tried supplementing testosterone, I did indeed get my creativity and passions back, including anger. I can remember the exact moment the testosterone kicked in: I was driving home when suddenly I felt what I used to call "ambient anger" (which I'd felt virtually all the time) suddenly come over me. Anger that was there for no reason at all...which I constantly had to fight to keep under control.
When I was even younger, and when all my passions were in high gear, I also had bouts with ovarian cysts. The condition is now called PCOS, or polycystic ovary syndrome. This too can be a symptom of excess (or unbalanced) testosterone.
And here are the last few pieces of the puzzle: I had seen ads on TV for the birth control pill called Yaz (or Yasmin). It claims to help not only prevent pregnancy but also reduce PMDD (premenstrual dysphoric disorder, or really bad PMS) and mild acne. Well guess what: high (or imbalanced?) testosterone is associated with acne and bad moods. If Yaz reduces PMDD and acne, maybe it does so by reducing testosterone (or increasing the offsetting levels of progesterone and/or estrogen).
And the last piece of the puzzle: The ads warn that those taking Yaz may end up with excessive potassium levels...which can cause leg cramps. Most online sources attribute this effect to the fake progesterone, drospirenone, in Yaz. And that may indeed be best place to attach the blame. However, I suspect it is less about the fake progesterone and more about how Yaz (and its fake progesterone) effects testosterone levels in your body. But since nobody's studying the connection, we don't know.
What I do know is that in using the exact same amounts of progesterone and estrogen every month as I've used for some 7 years, once I changed my hormone regimen to apply my estrogen in a spike once every 2 weeks, suddenly my testosterone levels went up on their own. I got some of my passions back...AND I started getting foot and leg cramps (the way I did when I was younger and passionate and angry and had bad acne). The T wasn't terribly high and I didn't get angry or break out in zits all over, but the cramps have now become a regular part of my "cycles."
As it happens, when my cramps occur I can take a potassium supplement and the cramps subside. So you may be wondering how I connect my increasing testosterone levels with muscle cramps that seem to be caused by LOW potassium, when I've just said that Yaz may cause HIGH potassium levels that cause muscle cramps. Well, as it turns out, potassium, like other electrolytes in your body, needs to be within a certain optimal range. Too high OR too low can cause many of the same symptoms, including muscle cramps.
Bottom line: If you are young and still ovulating and have a bad temper and acne (and possibly leg/foot cramps), you may have too much testosterone and could be at risk for PCOS. To resolve this problem, you can try a product like Yaz if you need birth control anyway. However, be aware that Yaz (and any other birth control hormones) can have their own side effects, including risk of blood clots and varying effects on your moods.
I hope that one day, doctors may be more knowledgeable about the impact of varying hormone balances and will be able to manage those balances to keep them in their optimal ranges. Until then, at least know you are not alone....